Patient :I have very oily skin especially the T-zone. I keep getting pimples regularly on the nose. The dermatologist had prescribed Benzoyl peroxide 2.5% and Clindamycin phosphate but even these have stopped working after a few months. So now the Dermatologist has prescribed Isotretinoin(30mg) even though I weigh around 80 kilos. I am supposed to take the tablets everyday for 1 month, then alternate days for 20 days and then on Mon & Fri for another 5 weeks. I have read a bit about Isotretinoin and I understand that for it to make any effective difference the prescribed dosage should have been more and the treatment should have been for atleast 4-5 months. I have completed 3 weeks of the treatment. The skin has become very dry. I am getting lots of pimples around the nose. The hair has become dry and I am experiencing more hair fall than usual. I was not even warned about the side-effects of Isotretinoin. What should I do now. Should I continue with the Isotretinoin treatment or should I change my dermatologist.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.